Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2007, 11:26 AM CDT for Waukesha County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 11:26 AM CDT (16:26 UTC)
- Expired
- Jul 9, 2007, 12:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 32 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:31 AM CDT | HAIL 0.75 | 4 N Hartland, WI | SAME REPORT AS THE PREVIOUS ONE...BUT THE LOCATION WAS ACTUALLY NORTH OF HARTLAND ON HIGHWAY Q. |
| Jul 9, 11:42 AM CDT | HAIL 0.5 | 5 W Menomonee Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 091626
SVRMKX
WIC133-091700-
/O.NEW.KMKX.SV.W.0040.070709T1626Z-070709T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL NOON CDT
* AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF MERTON...OR ABOUT 7 MILES SOUTH OF HARTFORD...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MERTON BY 1135 AM CDT...
LANNON AND SUSSEX BY 1145 AM CDT...
MENOMONEE FALLS BY 1150 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4312 8808 4312 8814 4313 8828 4314 8829
4314 8842 4315 8846 4319 8846 4320 8844
4319 8807 4316 8807
$$
GEHRING2 follow-up statements
000
WWUS53 KMKX 091637
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1137 AM CDT MON JUL 9 2007
WIC133-091700-
/O.CON.KMKX.SV.W.0040.000000T0000Z-070709T1700Z/
WAUKESHA-
1137 AM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN WAUKESHA COUNTY...
AT 1131 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 4 MILES NORTH OF HARTLAND.
THIS STORM WAS LOCATED NEAR COLGATE...OR ABOUT NEAR SUSSEX...MOVING
EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLGATE BY 1145 AM CDT...
LANNON BY 1150 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4314 8807 4314 8826 4315 8835 4319 8834
4319 8807
$$000
WWUS53 KMKX 091655
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT MON JUL 9 2007
WIC133-091703-
/O.EXP.KMKX.SV.W.0040.000000T0000Z-070709T1700Z/
WAUKESHA-
1155 AM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAUKESHA COUNTY
EXPIRES AT NOON CDT...
THE THUNDERSTORM COMPLEX OVER WASHINGTON COUNTY AND NORTHERN
WAUKESHA COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS. VERY HEAVY
RAIN...PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE EXPECTED
WITH THE STORMS AS THEY MOVE EAST TO LAKE MICHIGAN. THE SEVERE
THUNDERSTORM WARNING FOR NORTHERN WAUKESHA COUNTY WILL BE ALLOWED
TO EXPIRE AT NOON.
LAT...LON 4314 8807 4314 8826 4315 8835 4319 8834
4319 8807
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:39 AM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 9, 4:39 AM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 439 AM CDT MON JUL 9 2007 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES TODAY...THEN BETTER CHANCE FOR STRONG TO SEVERE STORMS ON TUESDAY-TUESDAY NIGHT. 00Z 500/250MB ANALYSIS INDICATED STRONG BELT OF WESTERLIES ACROSS THE NRN TIER OF THE CONUS ASSOCIATED WITH BROAD TROUGHING ACROSS THE NRN PLAINS/GREAT LAKES. SEVERAL WEAKER SHORTWAVES EVIDENT IN WV IMAGERY ENHANCING MCS DEVELOPMENT OVER IA...WITH ANOTHER COMPLEX OVER CENTRAL NEBRASKA. AT THE SFC...WEAK TROUGH EXTENDING FROM NRN MI SWWD INTO KS WITH DECENT POOLING OF UPR 60S-LOW 70S DWPTS AHEAD OF BOUNDARY. SCATTERED CONVECTION CONTINUES TO FIRE TO OUR NORTH OVER CENTRAL WI INVOF OF LOW LEVEL BOUNDARY. TODAY AND TONIGHT....GFS/NAM GENERALLY AGREE ON SLIDING DIFFUSE COLD FRONT/SFC TROUGH SWD THRU THE CWA TODAY. CURRENT CONVECTIVE ACTIVITY TO OUR NORTH APPEARS TO BE TIED TO REGION OF MID LEVEL /850-700MB/ FRONTOGENESIS/FN VECTOR CONVERGENCE...HOWEVER BOTH MODELS INDICATE A WEAKENING TREND THRU 18Z. A FEW CELLS MAY TRY TO LIMP THRU THE NRN CWA THIS MORNING BUT NOT EXPECTING WIDESPREAD TSTM ACTIVITY. BETTER CHANCE OF CONVECTION WILL BE LATER THIS MORNING INTO THE AFTERNOON AS WEAK FRONTOGENESIS/LOW LEVEL MOISTURE CONVERGENCE REDEVELOPS...WITH POSSIBLE ENHANCEMENT FROM WEAK S/W CURRENTLY MOVING INTO WRN SD. BEST COMBINATION OF FORCING AND INSTABILITY WILL OCCUR SOUTH OF PORT WASHINGTON...TO MADISON...TO LONE ROCK WHERE MUCAPES WILL RANGE FROM 1500-2500 J/KG DUE TO VERY MOIST BOUNDARY LAYER. COULD SEE A FEW STRONG/SEVERE STORMS /SEE SWODY1/ DUE TO MDT INSTABILITY AND EFFECTIVE SHEAR AROUND 30KTS...WITH THE PRIMARY THREAT DAMAGING WINDS DUE HIGH EQUILIBRIUM LEVELS AND DRY MID LEVELS. HAIL SHOULDNT BE MUCH OF A THREAT DUE TO HIGH WET BULB ZERO HEIGHTS. WILL ALSO HAVE TO KEEP AN EYE ON POTENTIAL FOR LOCALLY HEAVY RAINFALL AS PW VALUES RANGING FROM 1.5-2.0...WITH A DEEP WARM CLOUD LAYER. THREAT TOO ISOLATED TO INCLUDE IN FCST ATTM. PRECIP MAY LINGER INTO THE EVENING HOURS /BEST CHANCE SOUTHEAST/...WITH MOST AREAS DRYING OUT BY MIDNIGHT. TEMPS WILL STILL BE VERY WARM TODAY IN THE SOUTH UNTIL FRONT MOVES THRU...WITH CONDITIONS ALSO RATHER HUMID. TUESDAY AND TUESDAY NIGHT...STRONG UPPER SHORTWAVE TO TRACK FROM THE DAKOTAS TUE MORNING INTO SOUTHERN ONTARIO BY LATE TUESDAY NIGHT...WITH ATTENDANT SFC TROUGH/COLD FRONT TO SWEEP ACROSS THE WI DURING THE AFTERNOON HOURS. VERY IMPRESSIVE Q-G FORCING INDICATED BY GFS/NAM JUST TO OUR NORTH ASSOCIATED WITH 100+ METER HEIGHT FALLS AT 500MB. LOOKING AT MAINLY LINEAR FORCING ACROSS OUR AREA WITH MODELS SHOWING DECENT LOW LEVEL CONVERGENCE/FRONTOGENESIS ALONG AND AHEAD OF FRONT. 500MB TEMPS ONLY PROGGED TO BE AROUND -6C...RESULTING IN MARGINAL MID LEVEL LAPSE RATES. HOWEVER...PLENTIFUL LOW LEVEL MOISTURE /SFC TDS NEAR 70F/ COMBINED WITH STRONG HEATING SHOULD RESULT IN MODERATE INSTABILITY AHEAD OF FROPA...WITH MLCAPES APPROACHING 2000 J/KG. INSTABILITY COMBINED WITH 0-6KM SHEAR AROUND 30KTS...AND A UNI-DIRECTIONAL HODOGRAPH ALL FAVORING A STRONG SQUALL LINE TO MOVE THRU THE CWA TUESDAY AFTERNOON WITH POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. FRONT LOOKS VERY PROGRESSIVE WITH STRONG SUBSIDENCE AND DRYING MOVING INTO THE AREA BY MIDNIGHT. WITH SWLY FLOW...AND 850MB TEMPS AROUND 17C GUIDANCE TEMPS IN MID 80S LOOK GOOD. .LONG TERM...WEDNESDAY THROUGH SATURDAY. GFS/ECMWF/GEFS ALL AGREE ON DEVELOPING LARGE UPPER LOW CENTERED JUST WEST OF JAMES BAY CANADA...WITH STRONG UPPER RIDGING OVER THE ROCKIES. THIS PUTS CWA IN A COOL NORTHWEST FLOW FROM WEDNESDAY INTO NEXT WEEKEND. TEMPS GENERALLY AT OR SLIGHTLY BELOW NORMAL. && .AVIATION...WEAKENING COLD FRONT ACROSS EAST CENTRAL TO SW WI EARLY THIS MORNING WILL SLOWLY MOVE SWD THROUGH SRN WI...BECOMING STATIONARY ALONG THE WI/IL BORDER THIS AFTERNOON. VFR CONDITIONS EXCEPT MVFR/BRIEF IFR CIGS AND VSBYS WITH SCT SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT...ESPECIALLY THIS AFTERNOON WITH DAYTIME WARMING AIDING DESTABILIZATION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && FOWLE/REM
Hazardous weather outlook, Jul 9, 5:06 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 506 AM CDT MON JUL 9 2007 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 506 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT DROPPING THROUGH SOUTHERN WISCONSIN TODAY. LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 FROM MILWAUKEE TO MADISON...AND THEN WEST TO LONE ROCK...MAY SEE ISOLATED STORMS PRODUCE SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES AROUND 95 ARE EXPECTED LATE THIS MORNING AND EARLY THIS AFTERNOON SOUTHEAST OF A MILWAUKEE TO JANESVILLE LINE BEFORE THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON INTO THE EVENING...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. LMZ643>646-665-101100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 506 AM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT MOVING NORTH TO SOUTH DOWN LAKE MICHIGAN TODAY. NEARSHORE TO MID LAKE WATERS FROM MILWAUKEE AND SOUTH MAY SEE AN ISOLATED THUNDERSTORM PRODUCE WIND GUSTS TO 30 KNOTS...SMALL HAIL AND HEAVY RAIN FROM LATE THIS MORNING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON INTO THE EVENING...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 9, 10:56 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1056 AM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL WATERLOO 43.18N 88.99W
07/09/2007 E0.88 INCH JEFFERSON WI TRAINED SPOTTER
REPORTED 1/4 MILE SOUTH-SOUTHEAST OF WATERLOO.
&&
LAMERSLocal storm report, Jul 9, 10:59 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 AM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL WATERLOO 43.18N 88.99W
07/09/2007 E1.00 INCH JEFFERSON WI PUBLIC
HAIL UP TO QUARTER SIZE COVERING THE GROUND.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:45 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 46 min |
| Jul 9, 11:08 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 37 min |
| Jul 9, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 41 min |
| Jul 9, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 66 min |
| Jul 9, 1:56 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 64 min |
| Jul 9, 2:33 PM CDT | Special Marine Warning | MKX | 57 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.